Document Detail


Sudden cardiac death after treatment with low dose risperidone in combination with cotrimoxazole.
MedLine Citation:
PMID:  23051122     Owner:  NLM     Status:  PubMed-not-MEDLINE    
Abstract/OtherAbstract:
CASE REPORT: We describe a 47-year-old woman with acute psychosis, who died suddenly subsequent to refractory ventricular arrhythmia, while on low dose risperidone combined with cotrimoxazole.
CONCLUSION: This case report suggests that use of risperidone even at a low dose and in an apparently healthy individual is associated with a heightened risk of lethal ventricular tachyarrhythmia. Therefore, clinicians should always be aware of such awkward effect. It is recommended to obtain baseline electrocardiogram in all patients and follow up electrocardiograms in selected patients when considering such therapy in order to avoid fatal outcomes.
Authors:
Fariba Rajabi; Farhad Hajsheikholeslami; Narges Beyraghi
Publication Detail:
Type:  Journal Article     Date:  2011-08-26
Journal Detail:
Title:  Asian journal of psychiatry     Volume:  4     ISSN:  1876-2026     ISO Abbreviation:  Asian J Psychiatr     Publication Date:  2011 Sep 
Date Detail:
Created Date:  2012-10-11     Completed Date:  2012-12-10     Revised Date:  2013-05-20    
Medline Journal Info:
Nlm Unique ID:  101517820     Medline TA:  Asian J Psychiatr     Country:  Netherlands    
Other Details:
Languages:  eng     Pagination:  218-20     Citation Subset:  -    
Copyright Information:
Copyright © 2011 Elsevier B.V. All rights reserved.
Affiliation:
Department of Psychiatry, Taleghani Hospital, Shahid Beheshti University of Medical Science, Tehran, Iran.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Portrayal of psychiatrists in Hindi movies released in the first decade of the 21st century.
Next Document:  A case series of lamotrigine increased to 300mg daily in patients with bipolar depression.